SIGN UP

Health

Avatar Image
picker | 11:29 Tue 12th Feb 2019 | Body & Soul
4 Answers
Has any one had problems with a substitute medication infusion for rheumatiod arthritis.IE retuximab replaced by TRUXIMA.

Answers

1 to 4 of 4rss feed

Avatar Image
Truxima is a Biosimilar Drug - not quite the same as a 'generic' - see here for the difference : https://en.wikipedia.org/wiki/Biosimilar In theory it's exactly the same as the original (patented) version of Rituximab - but (as the Wiki link points out) it's very difficult (possibly impossible) to guarantee 100% identity with biologic drugs - so there may...
11:46 Tue 12th Feb 2019
It sounds like a generic substitute. New drugs are protected for a limited time before other companies can make their own versions. It will contain the same active ingredient but the carrier (often chalk) might vary slightly.

I do not have arthritis but I have used other generic substitutes for asthma, as many have for common conditions: paracetamol, neurofen etc.
Truxima is a Biosimilar Drug - not quite the same as a 'generic' - see here for the difference :

https://en.wikipedia.org/wiki/Biosimilar

In theory it's exactly the same as the original (patented) version of Rituximab - but (as the Wiki link points out) it's very difficult (possibly impossible) to guarantee 100% identity with biologic drugs - so there may well be differences in how an individual reacts/responds to the biosimilar versions.
I am on Symbicort for severe asthma and when a generic version was brought out most people in my area were changed onto it. My doctor wouldn't change me, but when I went to the local hospital for my regular checkup, the Registrar I saw said, she had been changed onto the ground generic version and it had affected her condition adversely. So, my advice is, if you think the Truxima is causing you problems, go and talk to your doctor and ask to be changed back to Retuximab.
What kind of issues have you been having, do you feel that the drug doesn't work as well, are you getting more/different side effects or issues such as infusion site reactions?

I was changed to a biosimilar, not from Rituximab though. I've had injector device issues. Not something that would concern infusions though.

I'd have a chat with your Rheumatology team, if you can't speak to them beforehand, I'm assuming you have your infusion within the Rheumatology Department or with Rheumatology staff around. When I was on infusions that was always the case and they could check things with a consultant if needed.

I think the reason why would be the key thing as to whether could or should be done, especially given the significant cost of the biologic drugs and policies in place for biologics and biosimilars.

1 to 4 of 4rss feed

Do you know the answer?

Health

Answer Question >>